Alert archive / California / Flash Flood Warnings in 2008

Flash Flood Warning 27, NWS San Diego, CA

May 22, 2008San Diego County, California

NWS San Diego, CA issued this flash flood warning at May 22, 2008, 2:15 PM PDT for San Diego County, California. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2008, 2:15 PM PDT (21:15 UTC)
Expired
May 22, 2008, 4:15 PM PDT
In force
2 hr
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Flood severity
None

County San Diego County, CA

The radar

The San Diego radar (KNKX), 29 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 2:38 PM PDTFLASH FLOOD3 Nnw Ramona, CAMUD FLOWING ACROSS THE ROAD AT HIGHWAY 78 AND WEEKEND VILLA ROAD. THIS IS IN THE WITCH CREEK BURN AREA.
May 22, 2:58 PM PDTFLASH FLOOD3 Wnw Ramona, CASMALL DAM AT THE RAMONA CANYON RESORT WAS OVERFLOWING AND FLASH FLOODING WAS OBSERVED IN THE CREEK THAT RUNS ALONG HIGHWAY 78 DOWNTREAM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2008-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2008-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
105 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KSGX 222121
FFWSGX
CAC073-222315-
/O.NEW.KSGX.FF.W.0027.080522T2115Z-080522T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
215 PM PDT THU MAY 22 2008

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA... 
  THIS INCLUDES THE AREAS THAT WERE BURNED BY THE WITCH AND 
  POOMACHA FIRES...AND THE CITIES OF...RAMONA...SANTA YSABEL...
  AND SAN DIEGO COUNTRY ESTATES...

* UNTIL 415 PM PDT

* AT 215 PM PDT...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WERE
  MOVING ACROSS THE CENTRAL SAN DIEGO COUNTY INLAND VALLEYS...
  FOOTHILLS AND MOUNTAINS...INCLUDING THE AREAS THAT WERE BURNED BY 
  THE POOMACHA AND WITCH FIRES. 

* THUNDERSTORMS HAD HEAVY RAINFALL RATES IN EXCESS OF ONE INCH PER 
  HOUR. THIS ACTIVITY WILL CONTINUE MOVING SOUTHEAST AT 25 MPH.  
 
IN ADDITION TO FLASH FLOODING...RAINFALL IS EXPECTED TO CAUSE DEBRIS 
FLOWS IN THE POOMACHA AND WITCH BURN AREAS ACCORDING TO THRESHOLDS 
PROVIDED BY THE USGS. AREAS AFFECTED INCLUDE VALLEY CENTER...
HIGHWAY 78 BETWEEN ESCONDIDO AND RAMONA...AND SANTA YSABEL. 

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE 
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND 
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD 
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. ADDITIONAL 
RAINFALL AMOUNTS OVER ONE INCH ARE POSSIBLE IN THE WARNED AREA.

THE WATERSHEDS BURNED THIS FALL ARE PARTICULARLY SUSCEPTIBLE TO FLASH
FLOODS AND DEBRIS FLOWS DURING RAINSTORMS. A SHORT PERIOD OF EVEN
MODERATE RAINFALL ON A BURNED WATERSHED CAN LEAD TO DEBRIS FLOWS.
RAINFALL THAT IS NORMALLY ABSORBED INTO HILLSLOPE SOILS CAN RUN OFF
ALMOST INSTANTLY AFTER VEGETATION HAS BEEN REMOVED BY WILDFIRE. THIS
CAUSES MUCH GREATER AND MORE RAPID RUNOFF THAN IS NORMAL FROM CREEKS
AND DRAINAGE AREAS. THE HIGHLY ERODIBLE SOILS IN A BURN SCAR ALLOW
FLOOD WATERS TO ENTRAIN LARGE AMOUNTS OF ASH, MUD...BOULDERS...AND
UNBURNED VEGETATION. WITHIN THE BURNED AREA AND DOWNSTREAM...THE
FORCE OF RUSHING WATER...SOIL AND ROCK CAN DESTROY CULVERTS...
BRIDGES...ROADWAYS AND BUILDINGS...POTENTIALLY CAUSING INJURY OR
DEATH.

LAT...LON 3337 11683 3308 11656 3285 11640 3276 11651
      3288 11677 3289 11684 3297 11701 3321 11715
TIME...MOT...LOC 2109Z 180DEG 0KT 3317 11691

$$

LAVIS
2 follow-up statements
000 
WGUS76 KSGX 222201
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
255 PM PDT THU MAY 22 2008

CAC073-222315-
/O.CON.KSGX.FF.W.0027.000000T0000Z-080522T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO CA-
255 PM PDT THU MAY 22 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM PDT FOR
CENTRAL SAN DIEGO COUNTY...

AT 250 PM PDT...SHOWERS AND SCATTERED THUNDERSTORMS WITH LOCALLY 
HEAVY RAIN WERE MOVING ACROSS THE CENTRAL SAN DIEGO COUNTY INLAND 
VALLEYS...FOOTHILLS AND MOUNTAINS...INCLUDING THE AREAS THAT WERE 
BURNED BY THE WITCH AND ANGEL FIRES. 

THE HEAVIEST RAIN AT 250 PM WAS FROM RAMONA AND SAN DIEGO COUNTRY 
ESTATES TO NEAR DESCANSO...WITH LOCAL RAINFALL RATES OF ONE HALF 
INCH PER HOUR. THE ACTIVITY WAS SLOWLY DECREASING AND WILL CONTINUE 
MOVING SOUTHEAST AT 25 MPH. RAIN HAD TAPERED OFF IN THE NORTH COUNTY 
TO THE NORTH OF VALLEY CENTER AND LAKE HENSHAW.

THROUGH 400 PM...SHOWERS AND ISOLATED THUNDERSTORMS WILL GRADUALLY 
DECREASE AND SHIFT FURTHER SOUTH IN SAN DIEGO COUNTY.

IN ADDITION TO FLASH FLOODING...RAINFALL IS EXPECTED TO CAUSE DEBRIS 
FLOWS IN THE WITCH BURN AREA ACCORDING TO THRESHOLDS PROVIDED BY THE 
USGS. AREAS AFFECTED INCLUDE SANTA YSABEL...RAMONA...AND HIGHWAY 78 
BETWEEN ESCONDIDO AND RAMONA.

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE 
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND 
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD 
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. ADDITIONAL 
RAINFALL AMOUNTS OVER ONE INCH ARE POSSIBLE IN THE WARNED AREA.
  
THE WATERSHEDS BURNED THIS FALL ARE PARTICULARLY SUSCEPTIBLE TO FLASH
FLOODS AND DEBRIS FLOWS DURING RAINSTORMS. A SHORT PERIOD OF EVEN
MODERATE RAINFALL ON A BURNED WATERSHED CAN LEAD TO DEBRIS FLOWS.
RAINFALL THAT IS NORMALLY ABSORBED INTO HILLSLOPE SOILS CAN RUN OFF
ALMOST INSTANTLY AFTER VEGETATION HAS BEEN REMOVED BY WILDFIRE. THIS
CAUSES MUCH GREATER AND MORE RAPID RUNOFF THAN IS NORMAL FROM CREEKS
AND DRAINAGE AREAS. THE HIGHLY ERODIBLE SOILS IN A BURN SCAR ALLOW
FLOOD WATERS TO ENTRAIN LARGE AMOUNTS OF ASH, MUD...BOULDERS...AND
UNBURNED VEGETATION. WITHIN THE BURNED AREA AND DOWNSTREAM...THE
FORCE OF RUSHING WATER...SOIL AND ROCK CAN DESTROY CULVERTS...
BRIDGES...ROADWAYS AND BUILDINGS...POTENTIALLY CAUSING INJURY OR
DEATH.

LAT...LON 3337 11683 3308 11656 3285 11640 3276 11651 
      3288 11677 3289 11684 3297 11701 3321 11715
TIME...MOT...LOC 2142Z 180DEG 0KT 3317 11691

$$

LAVIS
000 
WGUS76 KSGX 222317
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
415 PM PDT THU MAY 22 2008

CAC073-222330-
/O.EXP.KSGX.FF.W.0027.000000T0000Z-080522T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO CA-
415 PM PDT THU MAY 22 2008

...THE FLASH FLOOD WARNING EXPIRED AT 415 PM PDT FOR CENTRAL 
SAN DIEGO COUNTY...

SHOWERS AND ISOLATED THUNDERSTORMS HAVE GRADUALLY DECREASED OVER THE 
AREA. RESIDUAL MINOR FLOODING AND PONDING OF WATER IN SAN DIEGO 
COUNTY WILL CONTINUE TO SLOWLY SUBSIDE LATE THIS AFTERNOON. 

MOTORISTS SHOULD WATCH FOR PONDING OF WATER ON ROADWAYS ESPECIALLY 
IN LOW LYING AREAS WITH POOR DRAINAGE.

LAT...LON 3337 11683 3308 11656 3285 11640 3276 11651
      3288 11677 3289 11684 3297 11701 3321 11715
TIME...MOT...LOC 2306Z 180DEG 0KT 3317 11691

$$

LAVIS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at May 22, 1:30 PM PDT, 45 minutes earlier.

Area forecast discussion, May 22, 1:30 PM PDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
130 PM PDT THU MAY 22 2008

.SYNOPSIS...
COOL AND UNSETTLED WEATHER IS EXPECTED THROUGH THE WEEKEND AS A
STRONG TROUGH OF LOW PRESSURE DEVELOPS OVER THE SOUTHWEST STATES.
THIS LOW PRESSURE SYSTEM WILL BRING A CHANCE OF SHOWERS OR
THUNDERSTORMS AT TIMES LATE THIS AFTERNOON THROUGH SUNDAY. THE
TROUGH OF LOW PRESSURE WILL BEGIN TO WEAKEN EARLY NEXT WEEK WITH
SLOW WARMING FOR INLAND AREAS AND A PERSISTENT DEEP MARINE LAYER
WEST OF THE MOUNTAINS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

MARINE LAYER DEEPENED TO NEARLY 5000 FEET THIS AFTERNOON IN RESPONSE
TO THE UPPER LOW PRESSURE SYSTEM MOVING INTO THE AREA FROM THE
NORTHEAST. NORTHWEST TO SOUTHEAST BAND OF SHOWERS AND THUNDERSTORMS
WAS MOVING SOUTH FROM RIVERSIDE COUNTY INTO NORTHERN SAN DIEGO
COUNTY AROUND NOON TODAY. THUNDERSTORMS IN THIS BAND WAS PRODUCING
PEA SIZE HAIL IN SOME PORTIONS OF SOUTHERN RIVERSIDE COUNTY.

UPPER LOW OVER THE GREAT BASIN CONTINUES TO DRIFT WESTWARD AND
SHOULD BE ALONG THE CALIFORNIA COAST OVER THE WEEKEND. MODELS DIFFER
ON WHERE THE LOW WILL END UP WITH THE NAM A LITTLE FURTHER SOUTH
NEAR POINT CONCEPTION WHERE AS THE GFS PLACES THE LOW FURTHER NORTH
NEAR THE BAY AREA. THIS LOW SHOULD DOMINATE THROUGH THE WEEKEND WITH
BELOW SEASONAL TEMPERATURES...SHOWERS AND THUNDERSTORMS ESPECIALLY
FOR THE MOUNTAINS AND SOME SNOW OVER THE HIGHER ELEVATIONS OF THE
MOUNTAINS.

THE GFS INDICATE THE UPPER LOW WILL DRIFT INLAND AND NORTHEAST NEXT
WEEK WITH RISING HEIGHTS ALONG WITH SOME WARMING OVER THE AREA.
TEMPERATURES SHOULD CLIMB BACK TO MORE SEASONAL BY THE MIDDLE OF
NEXT WEEK.

&&

.AVIATION...
222030Z...A LINE OF SHOWERS AND TSTORMS EXTENDING FROM ORANGE COUNTY
TO EL CENTRO WILL CONTINUE TO MOVE SOUTHWEST THIS AFTERNOON AND
DISSIPATE LATER THIS AFTERNOON. TSTORMS CAN PRODUCE SEVERE WEATHER.
THE MARINE LAYER CLOUD DECK WILL BE DISRUPTED AND LOW CLOUDS WILL BE
VARIABLE IN THE COASTAL BASIN WITH CEILINGS BETWEEN 2500-3500 FEET.
COLD AIR ALOFT WILL PRODUCE SOME SHOWERS AND A FEW TSTORMS TONIGHT
AND FRI MORNING ACROSS THE REGION...THEN CHANCES FOR SHOWERS AND
TSTORMS WILL GRADUALLY DECREASE THROUGH SAT.

&&

.MARINE...
222030Z...MIXED SWELL FROM THE SOUTH AND NORTHWEST WILL BRING LARGE
SURF TO THE BEACHES. SURF IS EXPECTED TO BE 4 TO 7 FEET WITH SETS TO
8 FEET WITH A HIGH SURF ADVISORY TODAY THROUGH EARLY TONIGHT. THE
SURF WILL DECREASE TONIGHT THROUGH FRI. THE LARGE SWELL HAS CREATED
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH TONIGHT. THE SWELL
WILL GRADUALLY DECREASE TONIGHT. COLD UNSTABLE AIR WILL PRODUCE
ISOLATED TSTORMS OVER THE WATERS MAINLY THIS AFTERNOON THROUGH FRI
MORNING AND THE POSSIBILITY OF WATERSPOUTS...SEE LAXMWSSGX.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

     HIGH SURF ADVISORY UNTIL 1 AM PDT FRIDAY FOR
     ORANGE COUNTY COASTAL AREAS-
     SAN DIEGO COUNTY COASTAL AREAS...SEE LAXCFWSGX AND LAXSRFSGX.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 AM PDT FRIDAY
     FOR THE INNER AND OUTER WATERS...LAXMWWSGX AND LAXCWFSGX.

     MARINE WEATHER STATEMENT FOR THUNDERSTORMS OVER THE COASTAL
     WATERS...LAXMWSSGX

     SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX.

&&

PUBLIC/FIRE WEATHER...HORTON
AVIATION/MARINE...MM

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, May 22, 5:00 AM PDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
500 AM PDT THU MAY 22 2008

CAZ042-043-048-050-055-056-057-058-060-061-062-231200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
500 AM PDT THU MAY 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

COOL AND UNSETTLED WEATHER IS EXPECTED THROUGH THE WEEKEND AS A
STRONG TROUGH OF LOW PRESSURE DEVELOPS OVER THE SOUTHWEST STATES.
THIS LOW PRESSURE SYSTEM WILL BRING A CHANCE OF SHOWERS OR
THUNDERSTORMS AT TIMES LATE THIS AFTERNOOON THROUGH SUNDAY.

.DAY ONE... TODAY THROUGH TONIGHT.

* THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...
  ESPECIALLY OVER THE MOUNTAINS.

* SNOW SHOWERS ARE POSSIBLE ABOVE 7500 FT IN THE SAN GORGONIO
  WILDERNESS AND ON MOUNT SAN JACINTO THIS AFTERNOON AND EVENING.

* HIGH SURF ADVISORY FOR
  ORANGE COUNTY COASTAL AREAS-
  SAN DIEGO COUNTY COASTAL AREAS.

* SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
  FOR THE INNER AND OUTER WATERS.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY.

* THE THREAT FOR THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY MORNING.

* SNOW SHOWERS ARE POSSIBLE ABOVE 7500 FT IN THE SAN GORGONIO
  WILDERNESS AND ON MOUNT SAN JACINTO THROUGH SUNDAY MORNING.

* HIGH SURF ADVISORY UNTIL 1 AM PDT FRIDAY FOR
  ORANGE COUNTY COASTAL AREAS-
  SAN DIEGO COUNTY COASTAL AREAS.

* SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 AM PDT FRIDAY FOR
  THE INNER AND OUTER WATERS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MACKECHNIE

In the hours before

Special weather statement, May 22, 9:15 AM PDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
915 AM PDT THU MAY 22 2008

CAZ042-043-048-050-055>058-060>062-230500-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
915 AM PDT THU MAY 22 2008

...COOL AND UNSETTLED WEATHER THROUGH MEMORIAL DAY WEEKEND...

A DEVELOPING LOW PRESSURE SYSTEM WILL BRING COOL AND UNSETTLED
WEATHER WITH A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY THROUGH
SUNDAY. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE OVER
THE MOUNTAINS. PEOPLE WITH OUTDOOR ACTIVITIES SHOULD EXPECT PERIODS
OF SHOWERS OR THUNDERSTORMS DURING THE HOLIDAY WEEKEND.
THUNDERSTORMS CONTAIN DEADLY LIGHTNING AND MAY PRODUCE BRIEF HEAVY
RAIN...GUSTY WINDS...AND SMALL HAIL. SNOW IS POSSIBLE ABOVE 7000
FEET IN THE SAN GORGONIO WILDERNESS AND ON MOUNT SAN JACINTO.
RAINFALL AMOUNTS WILL BE HIGHLY VARIABLE DUE TO THE SHOWERY NATURE
OF THE PRECIPITATION.

THE WEATHER WILL BE CONSIDERABLY COOLER THAN LAST WEEK WITH HIGH
TEMPERATURES RUNNING 10 TO 20 DEGREES BELOW SEASONAL AVERAGES.
INTERESTED PARTIES SHOULD STAY INFORMED ON THE LATEST FORECAST.

SCV/HORTON
Local storm report, May 22, 12:15 PM PDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1215 PM PDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     HAIL             MURRIETA                33.56N 117.21W
05/22/2008  E0.75 INCH       RIVERSIDE          CA   TRAINED SPOTTER

            DIME-SIZED HAIL. ONE HALF INCH RAIN.

&&

ML
Local storm report, May 22, 12:31 PM PDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1231 PM PDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     FLASH FLOOD      7 NNE MISSION VIEJO     33.71N 117.61W
05/22/2008                   ORANGE             CA   LAW ENFORCEMENT

            POSSIBLE DAMAGE TO A 2-STORY HOUSE FROM A MUDSLIDE OR
            DEBRIS FLOW ON MODJESKA CANYON RD.

&&

SCV
Local storm report, May 22, 12:34 PM PDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1234 PM PDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 PM     FLASH FLOOD      PORTOLA HILLS           33.68N 117.63W
05/22/2008                   ORANGE             CA   LAW ENFORCEMENT

            LIVE OAK CANYON RD IS CLOSED DUE TO MULTIPLE FLASH
            FLOODS. ROADWAY IN UNDER 4 FEET OF WATER.

&&

SCV

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:27 AM PDTMarine Weather StatementSGX42 hr
May 22, 12:01 PM PDTFlash Flood WarningSGXOrange, Riverside, San Bernardino59 min
May 22, 12:05 PM PDTSevere Thunderstorm WarningSGXRiverside40 min
May 22, 12:37 PM PDTFlash Flood WarningSGXSan Diego113 min
May 22, 12:55 PM PDTFlash Flood WarningSGXOrange, Riverside2 hr
May 22, 1:00 PM PDTSevere Thunderstorm WarningSGXSan Diego45 min
May 22, 3:46 PM PDTSevere Thunderstorm WarningSGXRiverside, San Bernardino44 min
May 22, 3:50 PM PDTFlash Flood WarningSGXRiverside, San Bernardino85 min
May 22, 4:29 PM PDTSevere Thunderstorm WarningSGXRiverside, San Bernardino46 min
May 22, 4:45 PM PDTTornado WarningSGXRiverside, San Bernardino15 min
May 22, 4:56 PM PDTTornado WarningSGXRiverside34 min

Nearby

Flash Flood Warnings in California, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.